Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 258, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2000, 10:39 PM CDT for Clay County, Clinton County, Missouri. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 19, 2000, 10:39 PM CDT (03:39 UTC)
- Expired
- Aug 19, 2000, 11:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MO, Clinton County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:39 PM CDT | Thunderstorm Wind 53 M | Plattsburg, MO | A 61 mph wind gust was recorded in Plattsburg. Power to the Plattsburg Water Plant was knocked out, affecting the water supply for much of Clinton County for several days after the storm. |
| Aug 19, 10:49 PM CDT | Thunderstorm Wind 57 E | Kearney, MO | Several large trees were downed in Kearney. Property damage resulted from some of the trees landing on houses. |
| Aug 19, 11:30 PM CDT | Thunderstorm Wind 57 E | Liberty, MO | Power poles were downed along US 69 between Liberty and Mosby. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -467 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 748 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
258
WUUS53 KEAX 200339
SVRMCI
MOC047-049-200445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT SAT AUG 19 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN NORTHWEST MISSOURI
CLAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1145 PM CDT
* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM PLATTSBURG TO 9 MILES NORTH OF
GLADSTONE...OR FROM 22 MILES SOUTHEAST OF ST JOSEPH TO 15 MILES
NORTH OF KANSAS CITY...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOLT AT 1045 PM CDT
KEARNEY AT 1050 PM CDT
MOSBY AT 1055 PM CDT
EXCELSIOR SPRINGS AT 1100 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3968 9459 3950 9457 3917 9458 3926 9424
3948 9425 3970 9425
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:00 PM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT SAT AUG 19 2000 MAIN FCST CONCERN IS IN SHORT TERM. STG BAROCLINIC ZONE SETTING UP ACR CNTRL/ERN KS AS WRMFNT PRESSES SLOWLY ALONG KS/OK BDR. LATEST SFC ANALYSIS INDICATES GOOD SFC HTG ALONG BOUNDARY WITH MOIST POOLING ALONG AND JUST NORTH OF FRONT. MCONV ALSO IMPRESSIVE ALONG BOUNDARY AS DRY AND HOT AIR SURGES NE OUT OF NW OK. HARD TO ARGUE WITH SPC/HPC AND MODEL GRIDDS WHICH ALL SUGGEST CONVECTIVE DEVELOPMENT ALONG OR NORTH OF BOUNDARY LATE THIS AFTN OR EVE AND MVG EAST INTO CWA TNGT. 310K SFC SHOWS IMPRESSIVE ISENT LIFT TNGT AS LLJ VEERS AND STRENGTHENS. THUNDERSTORMS IN KS XPCTD TO EVOLVE INTO MCS THIS EVE WITH SFC-3KM SHR PROFILES OF 20-25 M/S SUPPORTIVE OF DAMAGING WINDS EARLY TNGT...ESP WRN CWA WHERE INSTABILITY THE GREATEST. SEVERE THREAT TO DIMINISH AS MCS MOVES EAST THROUGH CWA AS COMPLEX ENCOUNTERS COOLER BOUNDARY TEMPS. HOWEVER...ELEVATED INSTABILITY AND STG ISENT LIFT TO KEEP THREAT OF TRW HIGH THROUGH NGT ACR MUCH OF CWA. MCS TO EXIT MUCH OF AT LEAST WRN CWA BY SUN AM. ISENT LIFT TO WEAKEN CONSIDERABLY BY DAYBREAK WITH TEMPS...CLD CVR AND AFTERNOON REDEVELOPMENT A CONCERN SUNDAY AFTN. IT IS LIKELY THAT A STRATUS LAYER WL DEVELOP IN WAKE OF MCS LATE TNGT IN COOL BOUNDARY LAYER. MCS OUTFLO MAY TEMPORARILY PUSH FNT A LTL SOUTH TNGT...AND WITH COOL EAST WINDS AND WET GROUND...STRATUS MAY LINGER MUCH OF DAY IN NRN ZONES WITH PARTIAL SUNSHINE NOT ARRIVING IN SRN ZONES TL AFTN. THEREFORE...WL KEEP TEMPS RELATIVELY COOL...CLOSE TO CURRENT ZONES AND FAN/FWC TEMPS. CANT RULE OUT DEVELOPMENT ALONG WRMFNT SUN AFTN...BUT CHCS LOOK SMALL WITH COOL TEMPS AND INCREASING CAP. HOWEVER...ANY WK MONSOONAL SHRTWV ROTATING AROUND PERIPHERY OF RDG MAY TRIGGER A FEW RW/TRW... HIGH BASED OR OTHERWISE. AVN/ETA SIMILIAR IN SLO NWD MVMENT OF FNT SUN NGT AND MON IN ADVANCE OF NEXT FNT DROPPING SE ACR NRN PLAINS. TEMPS TO JUMP ON MON AS WRMFNT MOVES INTO NRN MO. TEMPS TRICKY ESP SINCE AIR MASS WARMING NICELY IN SRN ARK AND OK. HOWEVER...WITH SFC LO IN WRN KS...SFC WINDS SHOULD HAVE EASTERLY COMPONENT WHICH SHOULD KEEP TEMPS IN CHECK. WL ALSO MAINTAIN LOW POPS WITH FNT AND WK SHRTWVS IN VICINITY. IN THE EXTENDED...WL KEEP POPS TUES AND WED WITH FNT IN AREA. TRICKY NW FLO TO LINGER THROUGH FRI...BUT WL NOT INTRODUCE POPS PAST WEDNESDAY AT THIS TIME. .EAX...NONE. DB
In the hours before
Local storm report, Aug 19, 10:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT SAT AUG 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 3 S DENTON KS 1.75 INCH HAIL
08/19/00 DONIPHAN REPORTED BY PUBLIC.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 59 min |
| Aug 19, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 65 min |
| Aug 19, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 61 min |
| Aug 19, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 58 min |
| Aug 19, 11:31 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 59 min |
| Aug 20, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Ray | 45 min |
| Aug 20, 12:05 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.